Wisconsin, 2007

Damaging Winds in Wisconsin, September 20, 2007

September 20, 2007 · NWS MPX · 4 events in 2 counties and zones

Warm frontal boundary induced severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Warm frontal boundary induced severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 20, 2:10 PM CST, 6 hours 18 minutes earlier.

Area forecast discussion, Sep 20, 2:10 PM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
310 PM CDT THU SEP 20 2007

.DISCUSSION...
UPDATED EARLIER FOR HEAVY RAIN/FLOODING THREAT ACROSS CENTRAL MN.
INCREDIBLE MOISTURE TRANSPORT/MAGNITUDES EXCEEDING 300 VALUES
MOVING ACROSS REGION THIS AFTERNOON AND TONIGHT. WITH STRONG WARM
FRONT DEVELOPING OVER CWA...EXPECT REDEVELOPMENT AND TRAINING OF
STORMS TO DEVELOP DURING THE NIGHT. FLOODING A DEFINITE THREAT
OVER NORTHERN HALF OR SO OF THE CWA...WITH LOWERING FFG VALUES
FROM TODAYS RAIN AND LOW VALUES FROM RECENT RAIN.

SEVERE CONVECTIVE THREAT INCREASING AS WELL...WITH TORNADOES A
POSSIBILITY NEAR/VICINITY OF THE WARM FRONT THROUGH THE EVENING...WHICH
WAS LOCATED FROM CANBY TO THE SOUTHERN METRO AREA AT 3 PM.
PARAMETERS QUITE STRONG IN THE SOUTHWEST/WEST CENTRAL AT THIS
TIME. BOUNDARY WILL LIFT SLOWLY NORTH...BUT NORTHWARD ADVANCEMENT
MAY BE LIMITED DUE TO ONGOING MCS...WHICH WILL MOVE VERY SLOWLY
EAST TONIGHT.

COLD FRONT SWEEPS INTO THE STATE LATER TONIGHT/FRIDAY MORNING.
WILL CONTINUE TO HOLD ONTO CHANCE POPS AROUND EAST CENTRAL MN
AFTER 18Z...BUT FRONT SHOULD BE EXITING INTO WISCONSIN SHORTLY
THEREAFTER. DRY HIGH PRESSURE FOLLOWS WEATHER SYSTEM INTO SUNDAY.

FAST WESTERLY FLOW CONTINUES THROUGH THE LONG TERM...WITH THE NEXT
FRONT PROGGED TO MOVE RAPIDLY EAST ACROSS THE CWA BY MONDAY
EVENING. TEMPERATURES EXPECTED TO MODERATE SOME TO NEAR/LIGHTLY
BEFORE NORMAL TEMPERATURES TOWARD MIDWEEK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ANOKA-BENTON-CARVER-
     CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-ISANTI-KANABEC-
     KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-MORRISON-
     POPE-RAMSEY-RENVILLE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEVENS-
     SWIFT-TODD-WASHINGTON-WRIGHT-YELLOW MEDICINE COUNTY(IES).

WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PIERCE-POLK-ST.
     CROIX COUNTY(IES).

&&

TDK/DWE
Hazardous weather outlook, Sep 20, 2:26 PM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT THU SEP 20 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
212030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
326 PM CDT THU SEP 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM FRONT DEVELOPING ACROSS SOUTHERN MINNESOTA WILL REMAIN
THE FOCUS FOR THUNDERSTORMS AND HEAVY RAIN THIS AFTERNOON AND
TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN NORTH OF A LINE FROM NEAR
CANBY TO LAKEVILLE AND ELLSWORTH.

ALONG WITH THE HEAVY RAIN AND FLASH FLOOD THREAT...LARGE
HAIL...DAMAGING WINDS AND A TORNADO OR TWO ARE ALL POSSIBLE ACROSS
CENTRAL MINNESOTA. THE GREATEST THREAT OF TORNADOES WILL BE FOUND
NORTH OF A LINE FROM NEAR CANBY...TO LAKEVILLE...AND SOUTH OF A
LINE FROM NEAR BENSON TO ANOKA...INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL MOVE INTO WEST CENTRAL WISCONSIN FRIDAY
AFTERNOON. SEVERE THUNDERSTORMS WILL BE A POSSIBILITY IN THE
VICINITY OF THE FRONT AS IT SWEEPS EAST. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
OVERNIGHT...AND AGAIN FRIDAY MAINLY FROM EAST CENTRAL MINNESOTA
INTO WEST CENTRAL WISCONSIN.

In the hours before

Local storm report, Sep 20, 6:27 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
727 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     WOODBURY                44.91N 92.92W
09/20/2007                   WASHINGTON         MN   AMATEUR RADIO

            LATE REPORT RECEIVED AT 715 PM. 25 FOOT SPRUCE TREE DOWN.
            10 INCH LIMBS DOWN. STREET SIGNS DOWN.

0717 PM     FUNNEL CLOUD     3 NW ELLSWORTH          44.77N 92.52W
09/20/2007                   PIERCE             WI   TRAINED SPOTTER

0725 PM     HAIL             2 W COKATO              45.08N 94.23W
09/20/2007  E0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Sep 20, 7:06 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
806 PM CDT THU SEP 20 2007

WIZ024>026-210200-
DUNN-PEPIN-PIERCE-
806 PM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR DUNN...PIERCE AND PEPIN COUNTIES
UNTIL 900 PM CDT...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRING VALLEY TO BAY
CITY...AND MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE PLUM CITY AND ELMWOOD.

PEOPLE IN EASTERN PIERCE...PEPIN AND SOUTHERN DUNN COUNTIES...
INCLUDING THE CITIES OF ELMWOOD AND PLUM CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Sep 20, 7:08 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT THU SEP 20 2007

WIZ014-015-210215-
BARRON-POLK-
808 PM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR POLK AND BARRON COUNTIES UNTIL 915
PM CDT...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF AMERY...OR 10 MILES EAST OF
OSCEOLA...AND MOVING EAST AT 40 MPH.

HAIL OF AROUND ONE HALD INCH IS EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE TURTLE LAKE...CUMBERLAND...
CHETEK...CAMERON AND BARRON.

PEOPLE IN BARRON AND SOUTHERN POLK COUNTIES...INCLUDING THE CITIES OF
TURTLE LAKE...BARRON...CAMERON AND CHETEK...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Sep 20, 7:08 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 PM CDT THU SEP 20 2007

WIZ014-015-210215-
BARRON-POLK-
808 PM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR POLK AND BARRON COUNTIES UNTIL 915
PM CDT...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF AMERY...OR 10 MILES EAST OF
OSCEOLA...AND MOVING EAST AT 40 MPH.

HAIL OF AROUND ONE HALF INCH IS EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE TURTLE LAKE...CUMBERLAND...
CHETEK...CAMERON AND BARRON.

PEOPLE IN BARRON AND SOUTHERN POLK COUNTIES...INCLUDING THE CITIES OF
TURTLE LAKE...BARRON...CAMERON AND CHETEK...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Sep 20, 7:21 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
821 PM CDT THU SEP 20 2007

MNZ051-059-061-210215-
ANOKA-SHERBURNE-WRIGHT-
821 PM CDT THU SEP 20 2007

...SIGNIFICANT WEATHER ALERT FOR SHERBURNE...NORTHERN WRIGHT AND
ANOKA COUNTIES UNTIL 915 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM NEAR MONTICELLO...TO ANDOVER AND MOVING
EAST TO NORTHEAST AT 35 MPH.

HAIL UP TO DIME SIZE IS EXPECTED WITH SOME OF THE STORNGER STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE ZIMMERMAN...MONTICELLO...ELK
RIVER...EAST BETHEL...BIG LAKE...BECKER AND ANDOVER.

PEOPLE IN ANOKA...NORTHEASTERN WRIGHT AND SOUTHERN SHERBURNE
COUNTIES...INCLUDING THE CITIES OF BIG LAKE...MONTICELLO AND ELK
RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
Local storm report, Sep 20, 7:56 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
856 PM CDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     HAIL             BURR                    44.72N 96.28W
09/20/2007  M1.00 INCH       YELLOW MEDICINE    MN   FIRE DEPT/RESCUE

0855 AM     HAIL             DAWSON                  44.93N 96.05W
09/20/2007  M2.00 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0920 AM     TSTM WND DMG     1 NE WATSON             45.02N 95.79W
09/20/2007                   CHIPPEWA           MN   CO-OP OBSERVER

            LARGE TREE DOWN.

1042 AM     FLASH FLOOD      SAUK CENTRE             45.74N 94.96W
09/20/2007                   STEARNS            MN   TRAINED SPOTTER

            ROADS ARE GETTING BARRICADED AROUND TOWN...DUE TO
            FLOODING.

1042 AM     FLASH FLOOD      SAUK CENTRE             45.74N 94.96W
09/20/2007                   STEARNS            MN   TRAINED SPOTTER

            ROADS ARE GETTING BARRICADED AROUND TOWN...DUE TO
            FLOODING.

1042 AM     FLASH FLOOD      SAUK CENTRE             45.74N 94.96W
09/20/2007                   STEARNS            MN   LAW ENFORCEMENT

            ROADS ARE GETTIING BARRICADED AROUND TOWN...DUE TO
            FLOODING.

1042 AM     TSTM WND DMG     BENSON                  45.32N 95.61W
09/20/2007                   SWIFT              MN   LAW ENFORCEMENT

            TWO TREES DOWN IN TOWN. ONE BLOCKING A STREET.

1125 AM     HAIL             4 S BELGRADE            45.39N 95.00W
09/20/2007  E0.88 INCH       KANDIYOHI          MN   LAW ENFORCEMENT

            RELAYED VIA HAM RADIO.

1135 AM     HAIL             BROOTEN                 45.50N 95.12W
09/20/2007  E0.88 INCH       STEARNS            MN   LAW ENFORCEMENT

            RELAYED VIA HAM RADIO.

1202 PM     HAIL             MELROSE                 45.68N 94.81W
09/20/2007  M0.75 INCH       STEARNS            MN   AMATEUR RADIO

            MEASURED 0.8 INCH DIAMETER.

1258 PM     HAIL             STARBUCK                45.61N 95.53W
09/20/2007  E1.00 INCH       POPE               MN   LAW ENFORCEMENT

0257 PM     TSTM WND DMG     ST STEPHEN              45.70N 94.28W
09/20/2007                   STEARNS            MN   AMATEUR RADIO

            PARTIAL BARN ROOF BLOWN OFF.

0257 PM     TSTM WND DMG     ST STEPHEN              45.70N 94.28W
09/20/2007                   STEARNS            MN   AMATEUR RADIO

            20 INCH TREE DOWN.

0259 PM     TSTM WND DMG     SARTELL                 45.62N 94.21W
09/20/2007                   STEARNS            MN   AMATEUR RADIO

            MULTIPLE ONE AND A HALF TO TWO FOOT TREES DOWN.

0304 PM     TSTM WND DMG     SARTELL                 45.62N 94.21W
09/20/2007                   STEARNS            MN   AMATEUR RADIO

            TIN OF MEDICAL BUILDING ROOF BLOWN OFF.

0410 PM     TSTM WND DMG     ISANTI                  45.49N 93.25W
09/20/2007                   ISANTI             MN   PUBLIC

            20 INCH DIAMETER TREE DOWN ACROSS ROAD.

0410 PM     FLASH FLOOD      2 N SAUK CENTRE         45.77N 94.96W
09/20/2007                   STEARNS            MN   TRAINED SPOTTER

            4.85 INCHES RAIN SINCE 1000 AM. SPOTTER REPORTS ONE FOOT
            DEEP IN TOWN AT RAILROAD CROSSING.

0415 PM     TSTM WND DMG     2 S MORA                45.85N 93.29W
09/20/2007                   KANABEC            MN   TRAINED SPOTTER

            LARGE PINE TREES DOWN.

0415 PM     TSTM WND DMG     MORA                    45.88N 93.29W
09/20/2007                   KANABEC            MN   TRAINED SPOTTER

            HIGH WINDS. MANY TREES DOWN IN CITY. 18 INCHS IN
            DIAMETER. MINOR STRUCTURAL DAMAGE TO SOME HOMES.

0418 PM     TSTM WND DMG     LITCHFIELD              45.12N 94.53W
09/20/2007                   MEEKER             MN   AMATEUR RADIO

            TREES SHREADED.

0423 PM     TSTM WND DMG     LITCHFIELD              45.12N 94.53W
09/20/2007                   MEEKER             MN   AMATEUR RADIO

            22 INCH DIAMETER TREES DOWN.

0425 PM     HAIL             LITCHFIELD              45.12N 94.53W
09/20/2007  E0.88 INCH       MEEKER             MN   TRAINED SPOTTER

0430 PM     TSTM WND DMG     LITCHFIELD              45.12N 94.53W
09/20/2007                   MEEKER             MN   AMATEUR RADIO

            TREE DOWN ON MOBILE HOME NORTH SIDE OF LITCHFIELD.

0433 PM     HAIL             LITCHFIELD              45.12N 94.53W
09/20/2007  E1.75 INCH       MEEKER             MN   AMATEUR RADIO

0454 PM     HAIL             COKATO                  45.08N 94.19W
09/20/2007  E0.75 INCH       WRIGHT             MN   AMATEUR RADIO

0505 PM     HAIL             WAVERLY                 45.07N 93.97W
09/20/2007  E1.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0505 PM     HAIL             MONTROSE                45.07N 93.91W
09/20/2007  E0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0508 PM     FLASH FLOOD      BLOOMINGTON             44.83N 93.32W
09/20/2007                   HENNEPIN           MN   TRAINED SPOTTER

            6 TO 12 INCHES OF WATER ACROSS ROADWAY...83 ST SOUTH AND
            PENN AVE.

0510 PM     HAIL             2 N MONTROSE            45.10N 93.91W
09/20/2007  E1.75 INCH       WRIGHT             MN   TRAINED SPOTTER

0512 PM     HAIL             2 SW BUFFALO            45.16N 93.90W
09/20/2007  E1.00 INCH       WRIGHT             MN   TRAINED SPOTTER

0515 PM     HAIL             BUFFALO                 45.18N 93.87W
09/20/2007  E1.00 INCH       WRIGHT             MN   TRAINED SPOTTER

0517 PM     HAIL             DELANO                  45.04N 93.79W
09/20/2007  E0.88 INCH       WRIGHT             MN   TRAINED SPOTTER

0520 PM     HAIL             PLYMOUTH                45.02N 93.46W
09/20/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

0520 PM     HAIL             WATERTOWN               44.96N 93.85W
09/20/2007  E1.75 INCH       CARVER             MN   PUBLIC

0522 PM     HAIL             MAPLE PLAIN             45.01N 93.66W
09/20/2007  E0.88 INCH       HENNEPIN           MN   AMATEUR RADIO

0523 PM     HAIL             BUFFALO                 45.18N 93.87W
09/20/2007  E1.00 INCH       WRIGHT             MN   TRAINED SPOTTER

0527 PM     HAIL             LORETTO                 45.06N 93.64W
09/20/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0527 PM     HAIL             HANOVER                 45.16N 93.66W
09/20/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0534 PM     TSTM WND DMG     WATERTOWN               44.96N 93.85W
09/20/2007                   CARVER             MN   AMATEUR RADIO

            TREES DOWN...JUST NORTH OF TOWN. 4-6 INCH BRANCHES DOWN
            IN TOWN.

0538 PM     HAIL             PLYMOUTH                45.02N 93.46W
09/20/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

0550 PM     TSTM WND DMG     GOLDEN VALLEY           44.99N 93.36W
09/20/2007                   HENNEPIN           MN   NWS EMPLOYEE

            TREES DOWN...POWER OUT.

0550 PM     HAIL             NEW HOPE                45.04N 93.39W
09/20/2007  E0.75 INCH       HENNEPIN           MN   CO-OP OBSERVER

0550 PM     HAIL             GOLDEN VALLEY           44.99N 93.36W
09/20/2007  E1.00 INCH       HENNEPIN           MN   NWS EMPLOYEE

0602 PM     FUNNEL CLOUD     NEWPORT                 44.87N 93.00W
09/20/2007                   WASHINGTON         MN   LAW ENFORCEMENT

            NEAR WAKOTA BRIDGE.

0602 PM     HAIL             NEW BRIGHTON            45.07N 93.20W
09/20/2007  E0.75 INCH       RAMSEY             MN   TRAINED SPOTTER

0614 PM     HAIL             MINNEAPOLIS             44.96N 93.27W
09/20/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

            I-35W AND 35TH STREET SOUTH.

0614 PM     FUNNEL CLOUD     INVER GROVE HEIGHTS     44.83N 93.06W
09/20/2007                   DAKOTA             MN   TRAINED SPOTTER

            AT SOUTHVIEW BLVD AND HWY 52.

0618 PM     FUNNEL CLOUD     EAGAN                   44.82N 93.16W
09/20/2007                   DAKOTA             MN   LAW ENFORCEMENT

            NEAR I-35E AND YANKEE DOODLE RD.

0620 PM     HAIL             BROOKLYN PARK           45.11N 93.35W
09/20/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

0620 PM     HAIL             2 S ST MICHAEL          45.18N 93.66W
09/20/2007  E0.75 INCH       WRIGHT             MN   AMATEUR RADIO

0625 PM     FUNNEL CLOUD     INVER GROVE HEIGHTS     44.83N 93.06W
09/20/2007                   DAKOTA             MN   AMATEUR RADIO

            AT HWYS 13 AND 52

0625 PM     HAIL             BLAINE                  45.17N 93.21W
09/20/2007  E0.75 INCH       ANOKA              MN   TRAINED SPOTTER

0626 PM     HAIL             ROGERS                  45.19N 93.55W
09/20/2007  E0.88 INCH       HENNEPIN           MN   AMATEUR RADIO

            INTERSECTION 494 AND 101.

0628 PM     HAIL             2 NW ROGERS             45.21N 93.58W
09/20/2007  E0.88 INCH       HENNEPIN           MN   TRAINED SPOTTER

            ALONG I94.

0632 PM     FLASH FLOOD      ST PAUL                 44.95N 93.10W
09/20/2007                   RAMSEY             MN   TRAINED SPOTTER

            6 TO 12 INCHES WATER ON UNIVERSITY AVE BETWEEN SNELLING
            AND RICE.

0634 PM     FUNNEL CLOUD     HASTINGS                44.73N 92.85W
09/20/2007                   DAKOTA             MN   AMATEUR RADIO

            AT INTERSECTION OF 61 AND 10.

0635 PM     TSTM WND DMG     WOODBURY                44.91N 92.92W
09/20/2007                   WASHINGTON         MN   AMATEUR RADIO

            LATE REPORT RECEIVED AT 715 PM. 25 FOOT SPRUCE TREE DOWN.
            10 INCH LIMBS DOWN. STREET SIGNS DOWN.

0637 PM     FLASH FLOOD      RICHFIELD               44.88N 93.28W
09/20/2007                   HENNEPIN           MN   TRAINED SPOTTER

            66TH AND PORTLAND S...2 FEET OF STANDING WATER AT
            INTERSECTION...2 STALLED CARS.

0637 PM     FLASH FLOOD      MINNEAPOLIS             44.96N 93.27W
09/20/2007                   HENNEPIN           MN   TRAINED SPOTTER

            STORM SEWER GEYSER AT E RIVER RD AND PILLSBURY RD 10 TO
            25 FEET.

0640 PM     HAIL             ANOKA                   45.21N 93.39W
09/20/2007  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

0642 PM     HAIL             ST PAUL                 44.95N 93.10W
09/20/2007  E0.75 INCH       RAMSEY             MN   AMATEUR RADIO

0645 PM     HAIL             BECKER                  45.37N 93.87W
09/20/2007  E1.00 INCH       SHERBURNE          MN   TRAINED SPOTTER

0648 PM     FUNNEL CLOUD     RIVER FALLS             44.86N 92.62W
09/20/2007                   PIERCE             WI   LAW ENFORCEMENT

0700 PM     HAIL             COON RAPIDS             45.17N 93.31W
09/20/2007  E0.88 INCH       ANOKA              MN   TRAINED SPOTTER

            HWY 10 AND MAIN STREET

0703 PM     HAIL             COON RAPIDS             45.17N 93.31W
09/20/2007  E1.00 INCH       ANOKA              MN   TRAINED SPOTTER

0711 PM     HAIL             BLAINE                  45.17N 93.21W
09/20/2007  E1.00 INCH       ANOKA              MN   AMATEUR RADIO

0717 PM     FUNNEL CLOUD     3 NW ELLSWORTH          44.77N 92.52W
09/20/2007                   PIERCE             WI   TRAINED SPOTTER

0725 PM     HAIL             2 W COKATO              45.08N 94.23W
09/20/2007  E0.75 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

KAT

The radar

The Minneapolis radar (KMPX), 100 km away, was scanning. The volume nearest the first event began at 02:26 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Croix

When
September 20, 8:28 PM CST
Where
St. Croix County, Woodville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.950, -92.300

Eight inch tree downed.

Thunderstorm Wind, Polk

When
September 20, 8:32 PM CST
Where
Polk County, 5 mi E of Milltown
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.530, -92.417

Tree down across road.

Thunderstorm Wind, Polk

When
September 20, 8:45 PM CST
Where
Polk County, 3 mi WSW of Indian Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.683, -92.257

Tree down across road.

Thunderstorm Wind, Polk

When
September 20, 8:50 PM CST
Where
Polk County, 3 mi W of Range
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.400, -92.342

Tree down across road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59765, 70603, 70604, 70602.